Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 64, NWS Tulsa, OK

July 14, 2025Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 14, 2025, 8:48 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2025, 8:48 PM CDT (01:48 UTC)
Expired
Jul 15, 2025, 12:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 170 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WGUS54 KTSA 150148
FFWTSA
OKC023-127-150545-
/O.NEW.KTSA.FF.W.0064.250715T0148Z-250715T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
848 PM CDT Mon Jul 14 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  North Central Choctaw County in southeastern Oklahoma...
  Southwestern Pushmataha County in southeastern Oklahoma...

* Until 1245 AM CDT.

* At 848 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Estimates up to 2.5 inches of 
  rain have fallen this evening on top of heavy rains from this 
  morning. Additional rainfall amounts up to 1 inch and locally 
  higher are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Antlers...                         Kellond...
  Moyers...                          Kosoma...
  Kent...                            Dela...
  Speer...                           Finley...
  Darwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3419 9578 3425 9578 3436 9578 3437 9578
      3437 9541 3410 9544 3408 9577 3416 9578

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:00 PM CDT, 48 minutes earlier. Its key messages:

  • Issued at 113 PM CDT Mon Jul 14 2025
  • Potential for locally heavy rainfall exists thru Tuesday morning in association with an MCV tracking across southeast Oklahoma into northwest Arkansas. A Flood Watch is in effect thru 10 AM Tuesday morning.
  • Rain/storm chances become more spotty and diurnally driven by Tuesday, with the best coverage remaining again in the east and south during the afternoon.
  • A weak front approaching the area from the north will bring chances for storms for far northeast Oklahoma and far northwest Arkansas Thursday into Thursday night.
  • Precipitation chances drop off and temperatures increase by the end of the week as ridging builds in aloft. Hot and dry weather will likely persist thru the weekend and into next week.
Area forecast discussion, Jul 14, 8:00 PM CDT, 48 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Tulsa OK
800 PM CDT Mon Jul 14 2025

...New SHORT TERM...

.KEY MESSAGES...
Issued at 113 PM CDT Mon Jul 14 2025

 - Potential for locally heavy rainfall exists thru Tuesday
   morning in association with an MCV tracking across southeast
   Oklahoma into northwest Arkansas. A Flood Watch is in effect
   thru 10 AM Tuesday morning.

 - Rain/storm chances become more spotty and diurnally driven by
   Tuesday, with the best coverage remaining again in the east and
   south during the afternoon.

 - A weak front approaching the area from the north will bring chances
   for storms for far northeast Oklahoma and far northwest
   Arkansas Thursday into Thursday night.

 - Precipitation chances drop off and temperatures increase by the
   end of the week as ridging builds in aloft. Hot and dry weather
   will likely persist thru the weekend and into next week.

&&

.SHORT TERM...
(The rest of tonight)
Issued at 756 PM CDT Mon Jul 14 2025

Visible satellite imagery shows a well defined MCV spinning over
Atoka County, OK as of this writing. Showers and thunderstorms
have developed on the northeast/east side of the center, and are moving
northeastward across Pushmataha and Choctaw counties. Rainfall
rates have jumped up between 1-2 inches per hour in the heaviest
part of the rain shield. Trends in the most recent runs of the
HRRR show the MCV (and moderate to heavy rain) continuing to shift
northeastward into Le Flore/Sequoyah counties in OK through mid-
evening and eventually across most of west-central and northwest
AR after midnight tonight. Rainfall amounts between 1-2 inches
will be likely, especially on the eastern fringes of the MCV, with
local amounts around 3-4 inches possible in spots through
daybreak tomorrow morning. Flooding/flash flooding will remain the
biggest concern across far southeast OK and most of west-
central/northwest AR this evening and overnight tonight. A Flood
Watch remains in effect for this general area until 15z/10AM
Tuesday morning.

Currently, there are a few spotty showers lingering across
northeast OK and far northwest AR. These should fade away by or
just after sunset this evening and these locations are expected to
remain mostly dry through the night. However, patchy fog may develop again
for these areas after midnight tonight. Made some quick
adjustments to the PoP/Wx grids to better reflect current trends
through 12z/7AM tomorrow morning. Otherwise, the rest of the
forecast through tonight remains on track.

Mejia

&&

.LONG TERM...
(Tuesday Afternoon through Monday)
Issued at 113 PM CDT Mon Jul 14 2025

The MCV/low is expected to depart to the northeast by mid-morning
Tuesday. In its wake, rain/storm coverage will be more isolated
to widely scattered and during afternoon peak heating in the east
and south, and most activity is expected to die off by evening.
The next focus for storms will be a front that will approach but
likely not move into the forecast area Thursday. Low storm chances
will be maintained near the Kansas and Missouri borders.

Ridging is expected to build in aloft by the end of the week, with
the latest data suggesting this will persist thru the weekend and
into the first part of next week. Rain/storm chances go down, and
the heat will go up. By the weekend, afternoon heat indices
between 100 and 105F will be common. Heat headlines may be
required.

Lacy

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Mon Jul 14 2025

A MCV currently lifting into southeast Oklahoma will make its way
northeast through the CWA overnight tonight into Tuesday morning.
Showers and thunderstorms associated with the low are forecast to
move across southeast Oklahoma into northwest Arkansas. Will
continue Tempo groups for timing of greater precip potential for
KMLC/KFSM/KFYV/KXNA/KROG. Within the precip, MVFR conditions and
heavy rainfall are possible. Otherwise, scattered to broken mid
and high clouds should remain common for the CWA tonight. During
the day Tuesday, any lingering MVFR conditions should lift back to
VFR by late morning/early afternoon with mid and high clouds
again forecast Tuesday afternoon. There is a slight chance of
showers and storms during the afternoon hours, though for now will
hold off on mentioning due to uncertainty of coverage/location.
Winds start out variable tonight and become southerly Tuesday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  92  76  93 /   0  10   0  10
FSM   73  91  75  94 /  40  20  10  10
MLC   71  91  74  93 /  20  20   0  10
BVO   70  92  73  94 /   0  10   0  10
FYV   70  88  72  91 /  30  20  10  20
BYV   69  88  72  92 /  40  30  10  20
MKO   72  90  74  91 /  20  10  10  10
MIO   71  90  74  92 /  20  10   0  10
F10   71  91  74  91 /  10  10   0  10
HHW   71  89  72  91 /  40  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ049-053-069-072-
     074>076.

AR...Flood Watch through Tuesday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...67
LONG TERM....30
AVIATION...20
Hazardous weather outlook, Jul 14, 4:48 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Mon Jul 14 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Mon Jul 14 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Isolated to scattered showers and storms are forecast for much of
eastern Oklahoma and western Arkansas into early evening. Then
mainly over southeast and far eastern Oklahoma as well as western
Arkansas tonight as an area of low pressure lifts over the region.
Slow storm motions combined with abundant amounts of moisture
will continue a heavy rain threat that could lead to flash
flooding through tonight. A Flood Watch is in effect from
southeast Oklahoma into northwest Arkansas through Tuesday
morning. Severe weather is not currently anticipated.

Also overnight tonight into early Tuesday morning, there remains a
potential for patchy fog development over far northeast Oklahoma
into far northwest Arkansas. Conditions should improve by mid
morning Tuesday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Storms will continue to focus across southeast Oklahoma and
western Arkansas Tuesday before dissipating Tuesday evening. A
weak front will bring low chances for storms closer to the Kansas
and Missouri borders Thursday. Storm chances will dwindle by the
end of the week as ridging builds in aloft. As this occurs
temperatures will climb, with afternoon heat indices 100 to 105
each day over the weekend and into next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Jul 15, 2:14 AM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jul 15, 3:06 AM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha3 hr
Jul 15, 4:20 PM CDTSpecial Weather StatementTSAOkfuskee25 min
Jul 15, 4:46 PM CDTSpecial Weather StatementTSAOkmulgee29 min

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.